Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Elementary matrix decomposition and the computation of Darmon points with higher conductor

Authors: Xavier Guitart and Marc Masdeu
Journal: Math. Comp. 84 (2015), 875-893
MSC (2010): Primary 11G40; Secondary 11F41, 11Y99
Published electronically: July 17, 2014
MathSciNet review: 3290967
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We extend the algorithm of Darmon-Green and Darmon-Pollack for computing $ p$-adic Darmon points on elliptic curves to the case of composite conductor. We also extend the algorithm of Darmon-Logan for computing ATR Darmon points to treat curves of nontrivial conductor. Both cases involve an algorithmic decomposition into elementary matrices in congruence subgroups $ \Gamma _1({\mathfrak{N}})$ for ideals $ {\mathfrak{N}}$ in certain rings of $ S$-integers. We use these extensions to provide additional evidence in support of the conjectures on the rationality of Darmon points.

References [Enhancements On Off] (What's this?)

  • [BMS67] H. Bass, J. Milnor, and J.-P. Serre.
    Solution of the congruence subgroup problem for $ {\rm SL}_{n}\,(n\geq 3)$ and $ {\rm Sp}_{2n}\,(n\geq 2)$.
    Inst. Hautes Études Sci. Publ. Math., (33):59-137, 1967.
  • [CW75] George Cooke and Peter J. Weinberger, On the construction of division chains in algebraic number rings, with applications to $ {\rm SL}_{2}$, Comm. Algebra 3 (1975), 481-524. MR 0387251 (52 #8094)
  • [Dar01] Henri Darmon, Integration on $ \mathcal {H}_p\times \mathcal {H}$ and arithmetic applications, Ann. of Math. (2) 154 (2001), no. 3, 589-639. MR 1884617 (2003j:11067),
  • [Dar04] Henri Darmon, Rational Points on Modular Elliptic Curves, CBMS Regional Conference Series in Mathematics, vol. 101, Published for the Conference Board of the Mathematical Sciences, Washington, DC, 2004. MR 2020572 (2004k:11103)
  • [DG02] Henri Darmon and Peter Green, Elliptic curves and class fields of real quadratic fields: algorithms and evidence, Experiment. Math. 11 (2002), no. 1, 37-55. MR 1960299 (2004c:11112)
  • [DL03] Henri Darmon and Adam Logan, Periods of Hilbert modular forms and rational points on elliptic curves, Int. Math. Res. Not. 40 (2003), 2153-2180. MR 1997296 (2005f:11110),
  • [DP06] Henri Darmon and Robert Pollack, Efficient calculation of Stark-Heegner points via overconvergent modular symbols, Israel J. Math. 153 (2006), 319-354. MR 2254648 (2007k:11077),
  • [Gaer11] Jérôme Gärtner,
    Points de Darmon et variétés de Shimura, 2011.
    Ph.D. Thesis, Institut de Mathématiques de Jussieu.
  • [GM13] Xavier Guitart and Marc Masdeu, Computation of ATR Darmon points on nongeometrically modular elliptic curves, Exp. Math. 22 (2013), no. 1, 85-98. MR 3038785
  • [Gre06] Matthew Greenberg, Heegner Points and Rigid Analytic Modular Forms, ProQuest LLC, Ann Arbor, MI, 2006. Thesis (Ph.D.)-McGill University (Canada). MR 2710023
  • [Vas72] L. N. Vaseršteĭn, The group $ SL_{2}$ over Dedekind rings of arithmetic type, Mat. Sb. (N.S.) 89(131) (1972), 313-322, 351 (Russian). MR 0435293 (55 #8253)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 11G40, 11F41, 11Y99

Retrieve articles in all journals with MSC (2010): 11G40, 11F41, 11Y99

Additional Information

Xavier Guitart
Affiliation: Universitat Politècnica de Catalunya, Departament de Matematica Aplicada II, C/Jordi Girona, 1-3, 08034 Barcelona (Spain)

Marc Masdeu
Affiliation: Columbia University, Department of Mathematics, Room 415, MC 4441, 2990 Broadway, New York, New York 10027

Received by editor(s): May 14, 2013
Received by editor(s) in revised form: June 5, 2013
Published electronically: July 17, 2014
Article copyright: © Copyright 2014 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society